Hey there! Sign in to join this conversationNew here? Join for free

Will antibiotics affect my period? Watch

    • #1
    • Thread Starter
    #1

    Hi!
    I'm on antibiotics (penicillin) until the 30th August (been on them since Wednesday so it's a 10 day course) for a nasty bacterial infection in my sinuses. I'm on the pill, but just recently I've been getting spotting whenever I go to the toilet. I know antibiotics affect the pill, but is this a sign that my period is going to get messed up? I'm going on holiday in about 2 weeks so if it came on time then it would be perfect, but if not, I'm going to be on my period on my holiday!
    I was just wondering if it's known to affect my cycle and whether I'll come on early or late? Or totally on time? I'm due a week on Wednesday so not long anyway. It's better that I come on late than early though! Is the spotting anything to worry about or is this normal on antibiotics? I am around the time where I would spot if I was going to spot.

    Thanks!
    • #2
    #2

    (Original post by Anonymous)
    Hi!
    I'm on antibiotics (penicillin) until the 30th August (been on them since Wednesday so it's a 10 day course) for a nasty bacterial infection in my sinuses. I'm on the pill, but just recently I've been getting spotting whenever I go to the toilet. I know antibiotics affect the pill, but is this a sign that my period is going to get messed up? I'm going on holiday in about 2 weeks so if it came on time then it would be perfect, but if not, I'm going to be on my period on my holiday!
    I was just wondering if it's known to affect my cycle and whether I'll come on early or late? Or totally on time? I'm due a week on Wednesday so not long anyway. It's better that I come on late than early though! Is the spotting anything to worry about or is this normal on antibiotics? I am around the time where I would spot if I was going to spot.

    Thanks!
    It can affect the pill and I believe that means absorbtion of it. In other words you could not be taking in the pill so any affects it usually has on you or your periods could be reversed. I found that I fot spotting and infact have now been spotting every day since.

    I was reassured that this is completely normal to happen (though the long lasting affects is unusual) and nothing to worry about. If you're concerned though you could pop in and see a pharmacist or something for peace of mind
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 24, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Would you like to hibernate through the winter months?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.